So i have had problems with thrush for years which last year led to vulvodynia (chronic vulval pain) along with the thrush - I'm talking its rare a month goes by without me not having to be on fluconozole at some point. I feel like the stress of these 2 conditions will definately have played a part in the stroke as I have no other risk factors and I find them both very distressed to say the least. I took my first statin last night - delayed by 4 days as I had to take a fluconozole at the weekend when I was meant to start them but you cant take fluconozole and statin together which is the first problem with the statins.
The second problem is that I have done my research and statins can increase the blood glucose level. Increase blood gulcuose levels can cause thrush. However i cant find anything/anyone in internet land saying that statins gave them more thrush. So, I was wondering if anyone here had any experience of statins good or bad in terms proneness to thrush?
Hi Poppy - I haven't had experience with thrush and statins but there are certain other things that can bring it on - eg., antibiotics. Guaranteed for me if I take them for infections. If Fluconozole is an antibiotic, could it be that you have ended up in a circle of infections from these tablets? Could you request your GP to refer you to gyneacology at hospital for a consultation if you haven't had one already? I have every sympathy with you as I used to suffer constant recurring water infections. I found I became immune to Amoxicyllin because I'd taken them for so long without sucess. Anything in that department is so debilitating for us. The gyneacologist gave me a natural moisturiser to use. Forgot the name of it now but you can get it on prescription or at Boots. I'll look it up and let you know. I'm guessing you know all the usual things to avoid such as additives to the bath water/shower etc. Using fragrance free, paraben free soap or shower gel helps - I can recommend Neutral soap. They also do a great face wash. I get mine on line from Luxplus. Sainsburys used to sell it but have stopped stocking it now Grr! I also find eating oranges can bring thrush on - again, as you say, a high sugar fruit. Orange Juice is worse than natural oranges as well. Don't suffer in silence though. Ask to see a specialist.
Hi onwards, thanks for your reply! Fluconozole is an antifungal and is the only thing that will know get rid of my thrush and even then if its a bad one it will take 3 or 4 over a number of days to get rid of it. And yes, I have been under a specialist for the last few years, I actually went whilst only having problems with thrush and now I have vulvodynia so I have just got worse depsite being in their care and i do feel let down as I feel the vulvodynia could have been avoided if I had know of the dangers of recurrent thrush turning into vulvodynia and that had been comunicated to me, instead I over treated it topically with various things and ended up with the vulvodynia too. There are other things too that I wish I had insisted on but you just feel like you have to obey the doctors. It kinda takes over your life, I'm acually still more stressed about that than I am the stroke ridiculaously! Like you said anything in that department is very debilitating and I just dont think it is taken serioulsy sometimes - there needs to be way more research on these things x
I agree 100%. My GP made me come off HRT when I was 60. I had been on it since 34 after having an hysterectomy. Following 2 yrs of repeated UTI's the gyneacologist came to the conclusion, having tried various things, the best thing was to go back on HRT but a lower dose as I was completely healthy so no reason why I should have stopped.... 12 months later I had a stroke caused by HRT. If the specialist can't get it right, what chance have we got! Take care x
Oh dear, sorry to hear that!! There seems to be a lot of that about where you take a medication for one thing which then causes another problem x